MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Model Number 500-56112
Medical Device Problem Codes Fracture (1260); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event log shows the therapy was run with a 12cm catheter (sn (b)(4)) for about 10 hours starting on (b)(6) 2018.After 9.7 hours of therapy, on (b)(6) 2018, phase angle for both msd groups went above threshold 35 degree causing no_groups_enabled alarm and the alarm persisted.The event log confirmed that the control unit functioned as intended.The device was returned for evaluation.During the investigation on 13 nov 2018, damage was noted to both the msd and the iddc.The msd treatment zone showed normal signs of use.The msd tubing was pulled apart at 8.7cm leaving one of the braided stainless steel wires and one natural colored rf wire holding the two pieces of tubing together.Damage to the iddc included tc wires doubled over within the drug lumens, kink in the stiffening wire and in the tubing, and broken tc wires at the distal end of the strain relief.The broken tc wires lined up with the area of the msd tubing that had been pulled apart.There was no evidence of shorted wires or other burn marks in the msd or iddc.The damage on the msd corresponds to the damaged area of the iddc which suggests the devices were connected (msd inserted in iddc) when the damage occurred.The msd is not inserted in the iddc during the manufacturing process; therefore, it is likely that the damage/fracture occurred during handling/use.A review of the device history record confirmed that the product was manufactured per standard processes and met all acceptance criteria.There have been no other reported complaints from msds of the same lot.The reported patient non-compliance could not be ruled out as a cause or contributing factor to the msd and iddc damage.No patient harm was reported.
 
Event or Problem Description
It was reported that a patient with a right upper arm extremity dvt was treated with ekos on (b)(6) 2018.During therapy, alarm code 'all msd failure' occurred.Ekos was discontinued and treatment was continued as standard cdt (catheter directed thrombolysis).The patient was reported as being noncompliant with the instructions/advice of the staff and physician.The patient was getting up, walking around the room, sitting up bedside and "thrashing arm about" during therapy.The patient did receive the full dose of therapy and is doing very well.The device was returned for evaluation.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key8153567
Report Number3001627457-2018-00035
Device Sequence Number11310284
Product Code KRA
UDI-Device Identifier00858593006264
UDI-Public00858593006264
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K140151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number500-56112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2018
Initial Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1